Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 21, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 8, 2025, 2:15 PM MDT for 6 counties in Colorado. It took effect at Apr 9, 2025, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2025, 2:15 PM MDT (20:15 UTC)
- In effect from
- Apr 9, 2025, 12:00 PM MDT
- Expired
- Apr 9, 2025, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Huerfano County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 176 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.3 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3268 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
767 WWUS85 KPUB 082015 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 215 PM MDT Tue Apr 8 2025 COZ224-229-091215- /O.UPG.KPUB.FW.A.0015.250409T1800Z-250410T0100Z/ /O.NEW.KPUB.FW.W.0021.250409T1800Z-250410T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Huerfano County Including Walsenburg- 215 PM MDT Tue Apr 8 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224 AND 229... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 7 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 224 and 229. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fires will catch and spread quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
781 WWUS85 KPUB 090949 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 349 AM MDT Wed Apr 9 2025 COZ224-229-100100- /O.CON.KPUB.FW.W.0021.250409T1800Z-250410T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Huerfano County Including Walsenburg- 349 AM MDT Wed Apr 9 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224 AND 229... * AFFECTED AREA...Fire Weather Zones 224 and 229. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
797 WWUS85 KPUB 092005 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 205 PM MDT Wed Apr 9 2025 COZ224-229-100100- /O.CON.KPUB.FW.W.0021.000000T0000Z-250410T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Huerfano County Including Walsenburg- 205 PM MDT Wed Apr 9 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224 AND 229... * AFFECTED AREA...Fire Weather Zones 224 and 229. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
843 WWUS85 KPUB 100045 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 645 PM MDT Wed Apr 9 2025 COZ224-229-100145- /O.EXP.KPUB.FW.W.0021.000000T0000Z-250410T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Huerfano County Including Walsenburg- 645 PM MDT Wed Apr 9 2025 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224 AND 229... Humidity values will continue to recover above 15 percent over the next couple of hours and winds will continue to decrease this evening. Therefore, the Red Flag Warning will be allowed to expire at 7 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 8, 11:34 AM MDT, 2 hours 41 minutes earlier. Its key messages:
- Dry and seasonable weather will continue through the next 24 hours. Fire weather concerns increase.
- Above normal temperatures with increasing fire danger expected, especially this weekend.
Area forecast discussion, Apr 8, 11:34 AM MDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1134 AM MDT Tue Apr 8 2025 .KEY MESSAGES... - Dry and seasonable weather will continue through the next 24 hours. Fire weather concerns increase. - Above normal temperatures with increasing fire danger expected, especially this weekend. && .SHORT TERM /THROUGH TONIGHT/... Issued at 303 AM MDT Tue Apr 8 2025 Today and Tonight... High pressure will continue across the region today as an upper ridge moves overhead, leading to continued warm and dry conditions for SE Colorado. Looking aloft, winds increase and become more zonal throughout the day as an upper jet maximum moves onto the west coast. As a result, breezy west winds should persist across the area today, with warm downsloping giving us much hotter temperatures than yesterday. Afternoon highs will be in the 60s over the high valleys, while the plains largely climb into the mid-high 70s, though a few places further east may hit the 80 degree mark. Spotty critical fire weather conditions will be possible along and east of Fremont County, due to gap flow, as well as parts of the San Luis Valley this afternoon. However, wind gusts are not persistent enough in the data to warrant any highlights at this time. For tonight, still warm over the plains with lows in the high-30s to low-40s, while the valleys cool off a bit more into the 20s to low-30s. Otherwise, dry weather and no precipitation through the next 24 hours. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 303 AM MDT Tue Apr 8 2025 Increasing northwest flow on Wednesday will bring a better chance for critical fire weather conditions to the San Luis Valley and portions of the I-25 corridor as winds aloft mix down in the afternoon. A shortwave passing by to the north will send a cool front into the southeast plains which will backdoor towards the I-25 corridor in the afternoon. Depending on the timing of its westward progress, portions of the I-25 corridor could also see critical fire weather conditions in the afternoon where fuels are supportive. Latest update from land management agencies shows critical fuels for all of the I-25 corridor counties and the San Luis Valley with the current Fire Weather Watch corresponding to areas with greatest probabilities (40-70%) for juxtaposition of gusty winds and critically low afternoon RH (gusts 25 mph or greater and humidity 15% or lower). Will need to watch southern El Paso county closely as HRRR is more aggressive mixing northwest winds down in the afternoon. However, a thickening high cloud deck in the afternoon is typically detrimental for marginal fire weather days, and will hold off on upgrading the current Fire Weather Watches to give later shifts a chance to inspect another model run. Post frontal upslope flow brings cooler temperatures for Thursday, though temperatures will still be around 5-10 degrees above normal. Upper ridge translates in for Friday bringing a return of warmer temperatures with highs in the mid 80s across the plains, 70s for the valleys and 50s and 60s for the mountain communities. Upper ridge shifts eastward over the weekend as the next system moves into the Pacific Northwest and progresses eastward across the northern U.S. Rockies over the weekend. Handling of this system is varied between the suite of ensembles and deterministic models with EC the outlier in keeping the system faster, progressive and more open as it translates eastward about a day earlier then the other long range models. This solution sends a cold front into the southeast plains on Sunday. Canadian and GFS models/ensembles keep this system slower and more closed off as glances by the north on Sunday. This keeps southern CO in a windy and warm pattern over the weekend with high fire danger likely over most of the region both days. Even EPS mean leans towards lower height anomalies hanging back to the west on Sunday which suggests a more amplified/slower solution. NBM leans warm and didn't make substantial changes. Could be looking at record to near record highs for Saturday and possibly again Sunday, along with back to back higher impact Red Flag Warnings. As the system swings by to the north, the central mountains could see some snow showers Sunday night into early Monday, otherwise, Monday will be cooler, especially plains behind the cold front. Conceptually, we could see some isolated afternoon showers over the mountains in post frontal upslope flow if moisture is sufficient. This is looking more doubtful given lack of moisture advertised in models, but can't argue too much with isolated PoPs in NBM in a day 7 forecast. Otherwise, dry and slight warmer temperatures expected for Tuesday with another transient upper ridge approaching. -KT && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1130 AM MDT Tue Apr 8 2025 VFR conditions expected at COS, PUB and ALS over the next 24 hours. There will be bouts of wave clouds across the Front Range through the afternoon, with breezy westerly winds 12-22kt developing at the terminals through the rest of the afternoon. Winds decouple through the late afternoon, with generally light diurnal wind regimes through the overnight. A weak and dry backdoor cold front will push through the southeast Plains Wednesday morning, with winds at COS and PUB becoming east to southeast upslope through mid morning. && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for COZ224-229. && SHORT TERM...GARBEROGLIO LONG TERM...KT AVIATION...MW
Hazardous weather outlook, Apr 8, 3:15 AM MDT, 11 hours before
Hazardous Weather Outlook National Weather Service Pueblo CO 315 AM MDT Tue Apr 8 2025 COZ058>089-093>099-090915- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 315 AM MDT Tue Apr 8 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Spotty critical fire weather conditions will be possible this afternoon over portions of the San Luis Valley, as well as areas in and just east of Fremont County, due to breezy west winds and dry surface conditions. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Fire danger will be elevated on Wednesday across the San Luis Valley and portions of the I-25 corridor due to gusty winds and low humidity. Warmer and windier conditions will be possible over the weekend with high fire danger possible across most of southern CO. Monitor the forecasts closely and plan to curtail activities which could start a wildfire on these days. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. GARBEROGLIO/31
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.